Sunday, December 4, 2022

Can I Take 2 Advil Sinus Congestion And Pain

Who Should Not Take This Medication

Advil Sinus Congestion & Pain

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

Dont Miss: Cold Medicine For Sinus Drainage

Basil Leaves Mint Leaves Cloves And Ginger

The herbs-basil and mint- are used as a natural headache reliever as these herbs are rich in analgesic effects. Whereas, cloves can provide a cooling effect that can relieve your sinus headaches. Moreover, ginger can reduce inflammation and help in getting relief. Hence, mix these ingredients and prepare kaadha to drink.

Sinus Headache Medicine In A Pinch

The best sinus headache medicine is of course plenty of fluids and a bit of TLC. There are many treatments that will help ease your pain naturally however, if you need some instant relief, you should consider over-the-counter medication.

That being said, if you are taking these medications regularly for ten days in a row, you should consult your physician to find a more permanent solution.

Dont Miss: Tylenol Cold And Sinus Nighttime

Recommended Reading: Natural Factors Lung Bronchial & Sinus Health Amazon

Warning Signs And Symptoms Of A Dangerous Sinus Infection

Sinusitis describes inflammation of one or more of the paranasal sinuses, the air-filled spaces in the facial bones that open into the nasal cavity. This condition often occurs because of infection. Although infectious sinusitis is certainly uncomfortable, it usually does not pose a serious health threat. However, rare complications of infectious sinusitis can be dangerous and potentially life threatening if not diagnosed and treated promptly. These complications involve spread of the infection to the structures around the eye, the facial bones and/or the nervous system. Although rare, itâs important watch for warning signs and symptoms that might signal a potentially serious infectious sinusitis complication.

If you are experiencing serious medical symptoms, seek emergency treatment immediately.

Donât Miss: Emergency Room For Sinus Infection

Ok But What Can I Do If My Sinus Headache Wont Go Away

Advil Sinus Congestion &  Pain, Coated Tablets 20 ea (Pack of 2 ...

The best treatment for bacterial sinus infections and headaches caused by bacterial sinusitis is a full round of antibiotics. However, there are several steps you can take at home to ease the discomfort of a sinus headache that wont go away. These remedies include:

  • OTC pain medication such as acetaminophen or ibuprofen
  • OTC antihistamines, decongestants, or saline sprays
  • Taking a hot bath or shower
  • Using a humidifier

If you have chronic sinus infections, though, there are treatments that can provide a more long-term solution. Of these options, balloon sinuplasty is currently the most minimally-invasive treatment available.

Balloon sinuplasty is an in-office procedure that can provide lasting sinus relief in under twenty minutes. During the procedure, your ENT inflates a small balloon inside your sinus cavities, expanding them enough to restore proper drainage. Unlike other sinus surgeries, balloon sinuplasty does not involve the cutting of any bone or tissue, reducing both recovery time and complications. The procedure has an extremely high success rate .

Read Also: Can I Get A Fever With A Sinus Infection

What Are Sinuses And Sinus Headaches

Sinuses are air-filled cavities located in the forehead, cheekbones, and behind the bridge of the nose. The sinuses produce a thin mucus that drains out of the channels of the nose. When a sinus becomes inflamed, usually as the result of allergies or an infection, the inflammation will prevent the outflow of mucus and cause a pain similar to that of a headache.

How Should I Take Advil Cold & Sinus

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take Advil Cold & Sinus with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Don’t Miss: Sinus Medication For Pregnant Women

What Tests Diagnose The Causes Of A Sinus Headache

It is important that the cause of the headache be diagnosed. Many patients who believe that they have sinus headaches may instead have migraine or tension headaches.

The health-care professional will likely begin by taking a history of the symptoms to help come to the diagnosis. Contributing factors in the development of sinusitis and headache may include a recent cold or upper respiratory tract infection, history of smoking, environmental allergies to dust or molds, as well as recent airplane travel, swimming or SCUBA diving, or other activities involving air pressure changes within the facial sinuses.

Physical examination may reveal tenderness to percussion, or tapping, over the affected sinus that reproduces the pain. Examination of the ears may reveal a serous otitis, or fluid levels behind the eardrum in the middle ear, that may suggest drainage problems in the face and sinuses. Examination of the nose may reveal swollen nasal passages and discharge. Evaluation of the mouth and teeth may find a source of infection, and the back of the throat may be examined for signs of postnasal drainage.

Best For Upper Respiratory Allergies: Sudafed Sinus Infection Over The Counter Medicine

Advil Sinus Congestion & Pain – Crowdtap

If you want nothing but a medicine that is reliable, this Sudafed Sinus Infection Over The Counter Medicine is certainly a wise investment. The sudafed sinus infection over the counter medicine in the box and it is good for pain reliever. Count box of sudafed pe sinus pressure + pain relief maximum strength non-drowsy decongestant tablets provide powerful relief of sinus pain, sinus pressure, nasal congestion and headaches. The maximum strength decongestant tablets can be used by adults and children 12 years and older for powerful sinus pressure, congestion and pain relief.

Lastly, the sudafed sinus infection over the counter medicine is great and it is highly recommend.

Almost all customers opine that medicine comes in handy for many situations. In addition, they also found that the medicine was made in Germany but distributed by Johnson & Johnson in Fort Wahsington, pa. Moreover, they also found that the medicine takes time to work, Additionally it is better than the side effects. In conclusion, the tone of buyers is very positive and we believe that the medicine suits the purpose.

  • This is good for sinus pressure amid changing seasons.
  • This is pain free and it is incredible.
  • This is best for children under 12 years and it is coated with titanium dioxide.
  • This will be your winning combo as well.

You May Like: What Medicine Is Good For Sinus Allergies

Sarah Wants Effective Relief For Her Sore Throat And Other Common Cold Symptoms

Sarah* has two young children who require constant supervision. She has had a fever for a day and woke up this morning to symptoms of a sore throat, sinus pain and body ache. Since she works from a home office and is on virtual calls or on her phone frequently, she needs to be extra alert of balancing the needs of her family even though she is suffering from the symptoms of a cold or flu. Sarah is hoping for effective relief, especially from her sore throat, so she can stay on top of everything.

Her symptoms: Sore throat, sinus pain, body ache and fever.

Advil Cold, Sinus and Flu Extra Strength is indicated to treat pain and fever related to a cold and flu. Studies have demonstrated a proven effect of Advil on:1,2

  • sore throat pain

What Are The Possible Side Effects Of Ibuprofen And Phenylephrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

Common side effects may include:

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Read Also: When Should I Get Antibiotics For Sinus Infection

Is Ibuprofen Right For A Sinus Headache

Sometimes when you suffer from allergy or sinus congestion, you also have a headache that manifests as pain and pressure in your eyes, nose, cheeks and forehead. The pain may get worse upon bending over or lying down, and you may have additional symptoms including: runny nose, sore throat, cough and fatigue.

A sinus headache can be relentless and keep you from doing the things you need to do. So usually when people experience one, they seek relief as soon as they can. Often that relief comes in the form of ibuprofen, a nonsteroidal anti-inflammatory drug . WebMD explains, It works by blocking your bodys production of certain natural substances that cause inflammation. This effect helps to decrease swelling, pain or fever.

You can purchase generic and name-brand ibuprofen , but you can also find it in a number of medications used for treating a variety of ailments, allergy and sinus-related and otherwise. For an extensive list of medications that contain ibuprofen, visit this page on Drugs.com.

There are also a high number of risks associated with using ibuprofen. Some of the minor side effects include:

  • Constipation
  • Nervousness
  • Sun sensitivity

If you experience any of these reactions severely and/or prolonged, stop taking the ibuprofen and seek immediate medical attention.

Equally important, Everyday Health alerts users to the two black-box warnings on the ibuprofen bottle:

However, at CT Sinus Center, we offer a different solution.

What Is Ibuprofen And Phenylephrine

(2 Pack) Advil Allergy &  Congestion Relief (20 Count) Pain Reliever ...

Ibuprofen is a nonsteroidal anti-inflammatory drug . Phenylephrine is a decongestant.

Ibuprofen and phenylephrine is a combination medicine used to treat stuffy nose, sinus congestion, headache, fever, and minor aches and pains caused by the common cold or flu.

Ibuprofen and phenylephrine may also be used for purposes not listed in this medication guide.

You May Like: What Can I Do To Treat A Sinus Infection

What Are Warnings And Precautions For Ibuprofen/pseudoephedrine

Warnings

  • This medication contains ibuprofen/pseudoephedrine. Do not take Advil Cold and Sinus if you are allergic to ibuprofen/pseudoephedrine or any ingredients contained in this drug.
  • Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center immediately.

Contraindications

  • History of inducing asthma or urticaria with nonsteroidal anti-inflammatory drugs
  • Do not use with monoamine oxidase inhibitors or for 2 weeks after discontinuing MAO inhibitors because of risk for hypertensive crisis

Effects of Drug Abuse

  • See What Are Side Effects Associated with Using Ibuprofen/Pseudoephedrine?

Long-Term Effects

  • See What Are Side Effects Associated with Using Ibuprofen/Pseudoephedrine?

Cautions

Pregnancy and Lactation

  • Use ibuprofen/pseudoephedrine with caution during pregnancy in the first 2 trimesters if benefits outweigh risks. Animal studies show risk and human studies are not available or neither animal nor human studies were done. Use ibuprofen/pseudoephedrine during the last 3 months of pregnancy in LIFE-THREATENING emergencies when no safer drug is available. There is positive evidence of human fetal risk. Do not take NSAIDs within 3 months before delivery because of the risk for premature closure of the ductus arteriosus.

Worsening Of Medical Conditions

  • Risk factors: History of serious side effects from other pain relievers | Stomach problems | Liver disease | Kidney disease | Heart disease or high blood pressure | Breathing problems | Thyroid disease | Diabetes | Glaucoma | Urinary conditions

Don’t take ibuprofen/phenylephrine if you have any of the risk factors listed above unless your provider said it is safe to do so. Taking ibuprofen/phenylephrine can worsen your condition and cause serious side effects. Make sure your provider knows about all medical conditions you have or have had in the past before starting ibuprofen/phenylephrine.

Don’t Miss: How To Treat A Sinus Infection At Home Naturally

What Is Diphenhydramine Citrate

Diphenhydramine Citrate is a gentle, non-habit forming sleep aid that helps you get a full nights sleep. It has been used for over 50 years, and has had a long history of safe and effective use when used as directed. Each Advil PM caplet contains 200 mg of ibuprofen and 38 mg of diphenhydramine citrate. This patented bi-layer formula not only reduces your pain, it shortens the time it takes to fall asleep and increases the duration of your sleep.

Recommended Reading: Best Medicine To Clear Up Sinus Infection

Ibuprofen Comparative Tolerability In A Large

My Smiley360 Advil Sinus Congestion And Pain Campaign

In the PAIN study, published in Clinical Drug Investigation, overall tolerability of ibuprofen was:2,3

  • Statistically equivalent to that of acetaminophen
  • Superior to that of ASA

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen and for difference with ASA.2,3*

ASA = acetylsalicylic acid GI = gastrointestinal.* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

Also Check: When To Use Antibiotics For Sinus Infection

How Do You Get Rid Of Sinus Pain Naturally

What is best for sinus pain? You can talk to an ear, nose, throat doctor about medical treatments and interventions. Also, dont underestimate the effectiveness of at-home sinus remedies. Taking a proactive approach to care for your sinuses can be an essential step in healing your pain and relieving the sinus pressure you feel.

Get Immediate Medical Assistance To Protect Yourself From Vision Loss

As it is cleared that chronic sinusitis can lead a patient to vision issues, so if one does not get right medication or treatment on time, then it can encourage blindness for sure. If you dont want to get this loss, then do consult a doctor to eradicate chronic sinusitis from your life as early as possible. Using OTC medicines or homemade remedies, chronic sinusitis can definitely be managed.

You May Like: High Blood Pressure And Sinus Congestion

How To Cope With Side Effects

What to do about:

  • feeling or being sick â try taking pseudoephedrine with or after a meal or snack. It may also help if you do not eat rich or spicy food. If you have been sick, drink plenty of water by having frequent sips to avoid dehydration. Signs of dehydration include peeing less than usual or having strong-smelling pee.
  • headaches â make sure you rest and drink plenty of fluids. Do not drink too much alcohol. Ask a pharmacist to recommend a painkiller. If your headache does not go away, stop taking pseudoephedrine or see your doctor. It may be because pseudoephedrine can increase your blood pressure.
  • dry mouth â chew sugar-free gum or suck sugar-free sweets.
  • feeling restless, nervous or shaky â stop taking pseudoephedrine and talk to a doctor if symptoms do not go away. Ask a pharmacist about trying a different medicine.
  • difficulty sleeping â try not to have a big meal in the evening and avoid drinking alcohol, tea or coffee. Try not to watch television or use your mobile phone before going to bed. Try to relax for an hour before bedtime.

Typical Dosing For Ibuprofen/phenylephrine

Sinus Congestion &  Pain Reliever Coated Tablets, 20 Count, Ibuprofen ...
  • Adults and children age 12 years and up: The typical dose is 1 tablet of 200 mg/10 mg by mouth every 4 hours while you’re having symptoms. Don’t use more than 6 tablets in a 24-hour period unless your provider specifically told you to do so.
  • Children age less than 12 years: Ask your child’s provider.

Recommended Reading: Sinus Pressure And Ear Pain

Can Advil Cold & Sinus Have Adverse Effects On The Nervous System

Studies show that severe side effects on the central nervous system after taking Advil Cold & Sinus are very rare, and include pseduotumor cerebri, meningitis and paresthesias. Milder side effects are the result of the pseudoephedrine ingredient. They include headache, lethargy, and vertigo, but are easily treatable.

How Do Ibuprofen And Acetaminophen Work

Ibuprofen is a nonsteroidal anti-inflammatory drug that keeps your body from producing the substances that cause inflammation. Acetaminophen, on the other hand, works to hinder the signals that let you know youre in pain.

The truth is both are effective, but only temporarily, and neither one will alleviate all of the common symptoms of sinusitis. In addition, each one comes with monetary costs and inconveniences . Like any medication, they also come with risks. For example, ibuprofen can cause heart and stomach issues while acetaminophen can lead to allergic reactions. Fortunately, these side effects are rare, but its a big chance to take.

Don’t Miss: Antibiotics For Sinus Infections In Adults

Popular Articles
Related news